Document Detail


Cerebellar atrophy after acute phenytoin intoxication.
MedLine Citation:
PMID:  9118858     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
There is some evidence that long-term phenytoin (PHT) use may occasionally give rise to irreversible cerebellar atrophy, but it is unclear whether such changes can occur after acute PHT intoxication. We describe a 38-year-old patient with accidental acute PHT overdose who developed severe cerebellar atrophy. This case provides evidence that acute PHT intoxication can, on rare occasions, result in irreversible cerebellar degeneration.
Authors:
T Kuruvilla; N E Bharucha
Related Documents :
24892308 - Transfusion-related acute lung injury.
23129938 - Cubital tunnel syndrome - review of current literature on causes, diagnosis and treatment.
9118858 - Cerebellar atrophy after acute phenytoin intoxication.
23079858 - Guillain-barré syndrome following severe head trauma and spine surgery.
11506848 - Serum soluble fas in the syndrome of hemolysis, elevated liver enzymes, and low platelets.
24474548 - Olmsted syndrome with oral involvement, including premature teeth loss.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Epilepsia     Volume:  38     ISSN:  0013-9580     ISO Abbreviation:  Epilepsia     Publication Date:  1997 Apr 
Date Detail:
Created Date:  1997-04-23     Completed Date:  1997-04-23     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  2983306R     Medline TA:  Epilepsia     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  500-2     Citation Subset:  IM    
Affiliation:
Department of Neuroepidemiology, Bombay Hospital, India.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acute Disease
Adult
Atrophy
Cerebellar Diseases / chemically induced*,  pathology*
Cerebellum / pathology*
Humans
Magnetic Resonance Imaging
Male
Overdose
Phenytoin / poisoning*
Chemical
Reg. No./Substance:
57-41-0/Phenytoin

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  A family with hereditary spastic paraparesis and epilepsy.
Next Document:  Left hemispheric dominance of epileptiform discharges.